Florida, 2013Wildfire in Florida, March 2 to 3, 2013
March 2 to 3, 2013 · NWS JAX · 2 events in 2 counties and zones
Dry and breezy conditions fueled wildfire growth in Flagler and Marion counties.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry and breezy conditions fueled wildfire growth in Flagler and Marion counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 2, 10:14 AM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 2, 10:14 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1014 AM EST SAT MAR 2 2013
...UNSEASONABLY COLD TEMPS TO CONTINUE INTO MONDAY...
.UPDATE...
NO CHANGE TO CURRENT FORECAST PACKAGE AS COLD W/NW FLOW WILL
CONTINUE TO FILTER ACROSS THE REGION AND KEEP MAX TEMPS IN THE 50S
UNDER PARTLY CLOUDY SKIES. ENOUGH LOW LEVEL MOISTURE WILL BE
AVAILABLE TO DEVELOP CUMULUS CLOUDS AROUND 4000-6000 FEET BY THE
AFTERNOON...BUT THEY WILL BE SCATTERED IN NATURE AS MORNING
SOUNDING DATA ONLY SHOWING PRECIPITABLE WATER AMOUNTS AROUND 0.25"
SO NO REAL CHANCE FOR ANY PRECIPITATION AS REPORTS FROM WELL NORTH
OF THE REGION HAVE PRECIPITABLE WATER AMOUNTS CLOSER TO 0.40-0.50".
W/NW WINDS WILL INCREASE BY THE AFTERNOON TO 15-20 MPH WITH GUSTS
AROUND 30 MPH AT TIMES AND WILL KEEP LAKE WIND ADVISORY IN PLACE
AS IS. FOR TONIGHT...STILL WILL BE A FORECAST CHALLENGE FOR TEMPS
AS W/NW FLOW WILL REMAIN UP CLOSE TO 10 MPH AT TIMES AND WILL KEEP
TEMPS FROM FALLING TOO FAST AND EXPECT A LIGHT FREEZE TO BE
POSSIBLE BUT WILL BE BRIEF AND MAIN IMPACT IN THE MORNING WILL BE
THE WIND CHILL VALUES FALLING INTO THE MID TO UPPER 20S ACROSS THE
FORECAST AREA AND WILL BE VERY CLOSE TO ADVISORY LEVELS IN
NORTHEAST FLORIDA...BUT WILL TAKE ANOTHER LOOK AT IT WITH THE
AFTERNOON PACKAGE.
&&
.AVIATION...
WESTERLY WINDS WILL CONTINUE TO INCREASE TODAY WITH GUSTS TO
AROUND 30 MPH AT TIMES THIS AFTERNOON. SOME DIURNAL CUMULUS CLOUDS
WILL DEVELOP BUT WE ARE NOT EXPECTING ANYTHING MORE THAN A
PREVAILING SCATTERED DECK.
&&
.MARINE...
SCA CONDITIONS ONGOING OFFSHORE. WINDS WILL CONTINUE TO INCREASE
THIS AFTERNOON AS SURGE OF COOLER AIR FILTERS SE ACROSS THE
WATERS. SMALL CRAFT EXERCISE CAUTION NEAR SHORE TODAY BUT WINDS
WILL APPROACH 20 KNOTS AND WE WILL MONITOR FOR POSSIBLE UPGRADE
TO A SMALL CRAFT ADVISORY. WILL ALSO INCREASE SEAS BY ABOUT A
FOOT OFFSHORE SINCE BUOY 41012 HAS ALREADY REPORTED SOME 6 FT
SEAS THIS MORNING.
RIP CURRENTS: PERSISTENT LONG PERIOD SWELL WILL CONTINUE A
MODERATE RISK OF RIP CURRENTS TODAY. THE SWELL IS FORECAST TO
BEGIN TO DECREASE SUNDAY AND WE ANTICIPATE A LOW RISK.
&&
.FIRE WEATHER...
BREEZY AND DRY CONDITIONS CONTINUE THIS WEEKEND. WESTERLY WINDS
WILL INCREASE TO 15 TO 20 MPH WITH GUSTS UP TO 30 MPH AND RH
VALUES WILL FALL TO AROUND 30 PERCENT. EAST OF LINE FROM
JACKSONVILLE TO OCALA...THE MINIMUM RH WILL FALL TO NEAR 28
PERCENT PROMPTING A MARGINAL RED FLAG WARNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 52 32 54 29 / 10 0 0 0
SSI 52 37 52 35 / 0 0 0 0
JAX 55 32 55 30 / 0 0 0 0
SGJ 56 36 55 36 / 0 0 0 0
GNV 56 32 55 30 / 0 0 0 0
OCF 58 31 58 30 / 10 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-MARION-NASSAU-PUTNAM-ST JOHNS-UNION.
FREEZE WARNING FROM 3 AM TO 8 AM EST SUNDAY FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-NASSAU-
SUWANNEE-UNION.
LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-DUVAL-FLAGLER-GILCHRIST-MARION-NASSAU-PUTNAM-
ST JOHNS-UNION.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS
EVENING FOR CLAY-DUVAL-FLAGLER-MARION-PUTNAM-ST JOHNS.
HARD FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING
FOR HAMILTON-SUWANNEE.
GA...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
FREEZE WARNING FROM 3 AM TO 8 AM EST SUNDAY FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-INLAND CAMDEN-
INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
HESS/SHULER/GUILLETHazardous weather outlook, Mar 2, 4:32 AM EST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 AM EST SAT MAR 2 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-030945-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
432 AM EST SAT MAR 2 2013
...RIVER FLOODING ONGOING OR EXPECTED ALONG SEVERAL RIVERS OVER THE
FORECAST AREA...
...SMALL CRAFT ADVISORY CONDITIONS OVER THE OFFSHORE WATERS
THROUGH SUNDAY...
...LAKE WIND ADVISORY FOR PORTIONS OF NORTHEAST FLORIDA AND
COASTAL SOUTHEAST GEORGIA...
...FREEZE WARNING TONIGHT FOR INLAND SOUTHEAST GEORGIA AND
PORTIONS OF NORTHEAST FLORIDA...
...FREEZE WATCH FOR SUNDAY NIGHT FOR AREAS AWAY FROM THE COAST...
...HARD FREEZE WATCH FOR HAMILTON AND SUWANNEE COUNTIES...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...
...RED FLAG WARNING FOR PORTIONS OF NORTHEAST FLORIDA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
WINDY CONDITIONS WILL DEVELOP WITH WEST WINDS INCREASING TO 15 TO
25 MPH WITH GUSTS UP TO 30 TO 35 MPH. OVER THE OFFSHORE COASTAL
WATERS A SMALL CRAFT ADVISORY IS IN EFFECT FOR STRONG WINDS.
STRONG WINDS AND VERY DRY CONDITIONS WILL CREATE AN ELEVATED FIRE
DANGER ESPECIALLY IN OPEN AREAS.
AS A COLD AIR MASS SETTLES INTO THE REGION...FREEZING CONDITIONS
ARE FORECAST FOR INLAND AREAS NORTH OF GAINESVILLE. WIND CHILL
READINGS WILL BE IN THE MID 20S LATE TONIGHT.
RIVER FLOOD WARNINGS CONTINUE ALONG THE ALTAMAHA RIVER AT
BAXLEY...EVERETT CITY...AND CHARLOTTE. RIVER FLOOD WARNINGS ALSO
CONTINUE FOR THE SATILLA RIVER AT BOTH ATKINSON AND WAYCROSS AND
ALAPAHA RIVER AT STATENVILLE. A RIVER FLOODING WARNING ALSO IN
EFFECT FOR THE SANTA FE RIVER AT THREE RIVERS ESTATES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
RIVER FLOOD WARNINGS EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK.
UNSEASONABLY COLD WEATHER IS EXPECTED EARLY MONDAY MORNING.
FREEZING CONDITIONS ARE POSSIBLE OVER INLAND AREAS WITH A POSSIBLE
HARD FREEZE OVER THE SUWANNEE VALLEY. AREAS OF FROST WILL BE
POSSIBLE OVER INLAND AREAS WITH NEAR CALM WINDS EARLY MONDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT
Wildfire, Marion
- When
- March 2, 11:45 AM EST to March 3, 3:00 PM EST
- Where
- Marion forecast zone
- Reported by
- Fire Department/Rescue
At 1145 am EST, Marion County Fire/Rescue reported a wildfire that burned 5 acres was out of control about 3 miles east of Wiersdale. At 2 pm, Marion County Fire/Rescue reported a new wildfire near Fisher Lanes Place in Ocklawaha which grew quickly to 50 acres. At 730 pm, a newspaper reported that the Hopkins Prairie Wildfire about 6 miles NE of Juniper Springs consumed around 600 acres with 24 structures burned. The cost of damage was unknown. A shelter was opened at the Forest Assembly of God along State Road 40, and 4 people stayed one night. On March 3, the Park Service reported that the fire burned 10 homes and had burned a total of 1900 acres.
Wildfire, Flagler
- When
- March 2, 4:00 PM EST
- Where
- Flagler forecast zone
- Reported by
- Newspaper
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
An observer and Orlando News 13 reported 200+ acres were burned from a wildfire in SE Flagler county that spread into Volusia county. Evacuations occurred along Durrance Lane. Interstate 95 was closed in both directions between U.S. Highway 1 and County Road 40. The cost of damage was unknown.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, March 2, 20131 death · 1 injured · 1 event
- Heavy Snow and High Wind in Montana, March 2 to 7, 201360 kt wind · 22 events
- Winter Weather in North Carolina, March 2, 20137 events
- Winter Weather in Tennessee, March 2 to 3, 20137 events
- Winter Weather in South Carolina, March 2, 20133 events
- Wildfire in Puerto Rico, March 2, 20132 events
- Winter Weather in Georgia, March 2, 20131 event
- Winter Weather in South Carolina, March 2, 20131 event
- Winter Weather in West Virginia, March 2 to 3, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 434988, 434989.